Any medical professionals here? Do U know about Flonase (Fluticasone)?

Discussion in 'Community Discussion' started by hierobryan, Feb 14, 2008.

  1. hierobryan macrumors 6502a

    Joined:
    Jan 4, 2008
    Location:
    earth/jupiter
    #1
    I just started using Flonase two days ago because my nose is forever stuffed up....and I do mean forever. I can't remember the last time I was able to breathe through my nose like a normal person. When I use my nose it sounds like I'm trying to snort a bowl of Jello...and that's on a good day. Most of the time my nose makes high pitched squeaks when I use it.

    Anyways, I have a question - Should I notice results after the first 4-5 doses of Flonase? Because it seems like it's making things worse. My nose is even more stuffed now. This stuff is also making my throat sore.

    I just wish I had a normal nose. I'm constantly breathing out of my mouth...and it sucks because I work 2-4 feet from 30-40 strangers each day...I'm always worrying about having decent breath.
     
  2. leekohler macrumors G5

    leekohler

    Joined:
    Dec 22, 2004
    Location:
    Chicago, Illinois
    #2
    While I don't know much about Flonase, I would say you should stop using it and make a doctor's appointment. If it's making things worse, stop using it now.

    Your condition sounds like it could be somewhat serious. Your nasal passages should not always be blocked.
     
  3. hierobryan thread starter macrumors 6502a

    Joined:
    Jan 4, 2008
    Location:
    earth/jupiter
    #3
    UPDATE: Damn, I'm pretty cold. It's getting colder and colder.... Stupid Flonase!
     
  4. LethalWolfe macrumors G3

    LethalWolfe

    Joined:
    Jan 11, 2002
    Location:
    Los Angeles
    #4
    Not a doc but I've been on Flonase (or the equivalent generic) for 7 or 8 years now and it takes about two weeks for it to start kicking in.


    Lethal
     
  5. obeygiant macrumors 68040

    obeygiant

    Joined:
    Jan 14, 2002
    Location:
    totally cool
    #5
    I came down with Sinusitis when I was in Tucson last month. I went to a clinic and they prescribed Fluticasone Proionate, which I think is Flonase. The doctor said it was a nasal steroid or something that would help the cavity keep away the infection. But first I had to use another nasal spray to clear my nose, because Flonase wouldn't work unless it could get up there. (thats just what the doctor told me). They gave me Afrin to clear my nose but it didn't do much. The only thing that really cleared my sinuses was Zycam. Thats the stuff that really worked for me.
     
  6. QuarterSwede macrumors G3

    QuarterSwede

    Joined:
    Oct 1, 2005
    Location:
    Colorado Springs, CO
    #6
    There's something brand new that's out that apparently works a lot better than Flonase but I can't remember the name.

    My problem had always been that my nasal passages were too clogged to get any spray into it. It'd always just run straight out. That is until I moved away from the allergens and to Colorado were there's hardly any. BIG difference. I have never been able to breath so well even if it's thin air. *I know this doesn't help, sorry.
     
  7. swingerofbirch macrumors 68030

    Joined:
    Oct 24, 2003
    Location:
    The Amalgamated States of Central North America
    #7
    If you've had it for a while, I would see a doctor to see if you have a sinus infection that COULD be helped by antibiotics.

    I often have a stuffed up nose and find a netti-pot very helpful. I bought one from my grocery store. You fill it with warm water and a small amount of non-iodized salt and pour it into one nostril while tilting your head and the water comes out the other nostril. It really works!
     
  8. odagled macrumors member

    Joined:
    Aug 10, 2007
  9. hierobryan thread starter macrumors 6502a

    Joined:
    Jan 4, 2008
    Location:
    earth/jupiter
    #9
    I thought steroids were immunosuppressants...that's why I'm thinking that my "sickness" (chills, sore throat, headache) is from taking too much steroids. I'm on Desonide and Clobetasol ointment for my minor eczema. I told my doctor that and she said Flonase shouldn't interfere.

    Well, I feel warmer now, but it's a sick type warm, not a good cuddly warm...stilll, it's better than having the chills.

    So tomorrow I'm calling my doctor to see an ear/nose/throat specialist...and I'm getting that nose douche.:p
     
  10. MacBook-Gal macrumors regular

    Joined:
    Feb 10, 2008
    Location:
    LOA&C (The land of art and computers)
    #10
    Yeah, I definitely think that you should see your doctor. I don't know anything about the nosespray you're using, but I do know that a lot of those nosesprays will make you start to feel wonderful once you get used to them, but when you try to stop taking them they make you feel 100 times worse that you were before. I know people who have really gotten addicted to them and had a hard time quitting.

    Hope that you get to feeling better soon!
     

Share This Page